Page 2 of 2 FirstFirst 12
Results 11 to 18 of 18

Thread: Does Citalopram initially make you worse?

  1. #11

    Re: Does Citalopram initially make you worse?

    Quote Originally Posted by svissloki View Post
    Many professionals told me that when I started taking ' Citalopram ' that my anxiety and upset may get worse for the first little while.

    After over nine months of taking citalopram I know that is not the case. I wonder if health professionals feel it is beneficial to tell patients this so they will not get disheartened when they start taking it.

    Supposedly your body needs time to adjust to it, and it has an accumulative effect.

    I felt anxious, upset and was experiencing regular panic attacks before I started on citalopram - that was the reason for starting this medication. Its really not something you want to hear is it ! ... " here's a medication to help relieve your suffering, but oh it may make you worse to start with ! " ...in my opinion that is sheer madness. ( It's almost like kicking you when you are down ).

    Anyway my point is, on critical reflection, I felt no better and no worse when I started taking it - but I was regularly taking benzodiazapines to calm me on bad days, so maybe I didn't notice.

    Here I am over nine months on - I went from 10mg to 20mg to 30mg ... and things aren't better. I still feel anxious as hell, I still get panic attacks and still feeling totally hopeless and lost.

    Left to my suffering and pretty much ignored by professionals, I am left to seek out other help.

    Although my GP grudgingly prescribed me 5mg diazepam when needed ( 14 at a time ! ) ...it does not cut it. I have found a medication they use in Japan, India and Italy called ' etizolam ' ... I'd say it has possible saved me from discomfort and suffering for the last year. It works and I can stop taking it and have none, then next week take a half or one when I really need it.

    I really don't know why it is not prescribed in the UK, because it works !

    I am starting to taper off citalopram, because I see no benefit other than for the naive who it works for by the magical power of ' I believe '. For me however, I am realistic, fully aware and critical of these medications.

    Either it works or it doesn't ! ... none of this trying it for months to see if it might possibly have some effect and help you - sounds like an evil money maker to me.

    Give people a med to treat their problems and ease their suffering, one that works right away, and actually does work.

    The confusion and upset surrounding SSRI medication is global and unbelievably disgusting !

    I feel sorry for any of you out there who have your life on hold while you take a medication that may or may not work for you.
    How did ur taper go? Ive been on 10mg for 3 weeks and 3 days and i cant eat, lost 21 lbs. been bed bound with fear and anxiety. I need to come off them but terrified of withdraws as I'm already in a frantic.

    Sent from my SM-G928T using Tapatalk

  2. #12
    Join Date
    Jan 2017
    Posts
    1,354

    Re: Does Citalopram initially make you worse?

    Quote Originally Posted by crijbragg View Post
    How did ur taper go? Ive been on 10mg for 3 weeks and 3 days and i cant eat, lost 21 lbs. been bed bound with fear and anxiety. I need to come off them but terrified of withdraws as I'm already in a frantic.
    10mg citalopram is a sub therapeutic dose. Imho, you should be aiming to get up to at least 20mg, not tapering off.

  3. #13

    Re: Does Citalopram initially make you worse?

    Quote Originally Posted by panic_down_under View Post
    10mg citalopram is a sub therapeutic dose. Imho, you should be aiming to get up to at least 20mg, not tapering off.
    Im having adverse reactions thats why I'm coming off

    Sent from my SM-G928T using Tapatalk

  4. #14

    Re: Does Citalopram initially make you worse?

    Hi guys. I have severe anxiety and am taking citalopram. I have been on the meds for almost 8 weeks. It has been a roller coaster but I have had good weeks. Around week 6 I felt the best I have felt in years. This lasted about 8 days until I was in a wedding and symptoms returned. I am now on 20 mg and have nasty side effects such as brain fog and feeling out of it. It is hard to even leave the house now. Is this just a blip? I have felt bad now for 9 days. I feel like I'm on the right medicine since I felt so amazing just a week ago. So is this a blip? Or side effects of upper dosage ? Am i on the right meds? Please help!

  5. #15
    Join Date
    Jan 2017
    Posts
    1,354

    Re: Does Citalopram initially make you worse?

    Quote Originally Posted by Talts92 View Post
    Hi guys. I have severe anxiety and am taking citalopram. I have been on the meds for almost 8 weeks.

    ...I am now on 20 mg and have nasty side effects such as brain fog and feeling out of it. It is hard to even leave the house now.

    ...So is this a blip? Or side effects of upper dosage ?
    So, to clarify, you were on 10mg citalopram for 8 weeks, crashed at the wedding and are now on 20mg/day? If so, 10mg citalopram is only the starting dose. Assuming you're a reasonably healthy adult, it should have been increased to the usual minimum therapeutic 20mg dose after about a week.

    It is likely the "brain fog" and "feeling out of it" are due to the dose increase. These side-effects usually resolve within a week or two, but it may take several more weeks to get the full benefits from the med.

    Am i on the right meds?
    Unfortunately, that will only be revealed by time. It is too early to draw any conclusions.

  6. #16

    Re: Does Citalopram initially make you worse?

    Yes I was on 10 mg for about 7.5 weeks but we stuck with 10 because of how good some of my weeks have been. Thank you for the reply. I hope this brain fog goes away. Do you think I will come out of this blip like I have before or will I have to wait for my body to adjust to the 20mg?

  7. #17
    Join Date
    Mar 2014
    Posts
    21,994

    Re: Does Citalopram initially make you worse?

    Quote Originally Posted by Talts92 View Post
    Yes I was on 10 mg for about 7.5 weeks but we stuck with 10 because of how good some of my weeks have been. Thank you for the reply. I hope this brain fog goes away. Do you think I will come out of this blip like I have before or will I have to wait for my body to adjust to the 20mg?
    Cit takes just over a week to reach steady-state in your blood plasma. Given the symptoms came as you increased, it's going to be side effects. The body will adjust but obviously it's going to happen after it reaches that steady-state balance.

    Take it day by day. I went straight onto 20mg and I found the side effects abating after 3 weeks. After 5 it had calmed down a lot. But it's an individual thing.
    __________________
    ------------------------------------------------------------------------------------------------------------------------
    For free Mindfulness resources, please see this thread I have created to compile many sources together http://www.nomorepanic.co.uk/showthread.php?t=168689

  8. #18

    Re: Does Citalopram initially make you worse?

    Thanks so much! Hope you keep feeling good as well!

Page 2 of 2 FirstFirst 12

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Can these make things worse?
    By leon_telford in forum Citalopram / Celexa
    Replies: 4
    Last Post: 02-10-09, 20:45
  2. Does this make us worse?
    By Cheeky220 in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 6
    Last Post: 29-11-08, 19:14
  3. does Citalopram make self-harm worse?
    By nikk_dolittle in forum Citalopram / Celexa
    Replies: 6
    Last Post: 04-11-08, 16:02
  4. Just to make me feel worse
    By thevoicewithinme in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 6
    Last Post: 13-08-08, 11:32
  5. Can coffee make me worse?
    By adisgirl99 in forum Health Anxiety
    Replies: 8
    Last Post: 12-12-07, 23:02

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •